| Catalog Number |
PNS5F120SIM |
| Medical Device Problem Codes |
Device Damaged Prior to Use (2284); Material Deformation (2976)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
08/21/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the distal tip of the 5f select was fractured approximately 116.5 cm from the hub.The 5f select was fractured and, therefore, the catheter could not be functionally tested.Conclusions: evaluation of the returned 5f select revealed that the catheter was fractured.If the device is forcefully handled or manipulated during preparation, damage such as a fracture may occur.The non-penumbra guide wire identified in the complaint was not returned to penumbra for evaluation.Penumbra catheters visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
During preparation for a medical procedure, the neuron select catheter 5f (5f select) fell apart while being advance over the wire.The damage to the 5f select occurred prior to being inserted into the patient¿s body; therefore, the 5f select was not used in the procedure.The procedure was completed using a new 5f select.